MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-34-113-W
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: this patient returned with two weeks with infected graft and ultimately underwent explant and open thoraco-abdominal repair.No signs 1st of infection on her 1st presentation but given timing assuming that her initial rupture was due to infection.Additional information received 09sep2016: this was a ruptured aneurysm patient that presented with symptoms.The alpha device was used and they had a great inter operative result.Additional information received 12sep2016: patient admitted to the hospital on (b)(6) 2016 with back pain, fever, and elevated wbc; blood cultures + for strep pyogenes.Explant occurred (b)(6) 2016, sent to microbiology - cultures did not grow anything.After the explant, rifampin soaked dacron graft placed.Patient outcome: discharged after long postoperative course at home; has a periaortic fluid collection managed with drain, last seen during brief admission for drain exchange and is on long term antibiotics (currently on daptomycin for 6 weeks).
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: based on the provided imaging, it was possible to confirm the existence of mycotic aneurysm.The aneurysm likely was infected on the (b)(6) 2016 cta as the aneurysm was not excluded on this scan.A review of the ifu indicates that the stent graft is supplied sterile to the user facility.The user is also advised to minimize handling of the constrained endoprosthesis during preparation and insertion to decrease the risk of endoprosthesis contamination and infection.Lastly, the ifu lists infection amongst the list of potential complications that are "possible adverse events¿.No evidence to suggest that the device was not manufactured according to specifications cook medical will continue to monitor for similar events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5979122
Report Number3002808486-2016-01111
Device Sequence Number19233151
Product Code MIH
UDI-Device Identifier10827002353494
UDI-Public(01)10827002353494(17)190413(10)E3438638
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-P-34-113-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date02/15/2017
03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age61 YR